MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 R; FEMORAL COMPONENT CEMENTED

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 R; FEMORAL COMPONENT CEMENTED
Catalog Number 02.12.0006R
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 23 october 2018; lot 172585: (b)(4) items manufactured and released on 21 october 2015.Expiration date: 2020-10-06 no a;nomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Gmk-sphere tibial tray fixed cemented # 5 r reference 02.07.1205r (k090988); lot 160024: (b)(4) items manufactured and released on 09 march 2016 expiration date: 2021-02-27; no anomalies found related to the problem.To date, all items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
Cement didn't adhere to implants.The type of cement used is palacos r.Additional comment performed by surgeon: apparently a surgeon has revised two other patients of mine over the last year or so that were both medacta knees.In both of those cases there was no adherence of cement to the metal components.From what i understand, one of the knees was revised because of mid flexion instability and the other one had incompetence of the medial collateral ligament.

Brand Name
GMK-SPHERE FEMORAL COMPONENT SPHERE CEMENTED SIZE 6 R
Common Device Name
FEMORAL COMPONENT CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7999378
Report Number3005180920-2018-00815
Device Sequence Number1311740
Product Code JWH
UDI-Device Identifier07630030825880
UDI-Public07630030825880
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2020
Device Catalogue Number02.12.0006R
Device Lot Number154712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2018
Initial Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR